Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


No libido, no erection, no answers
Mar 2, 2004

After visits to two separate urologists, various tests, and much disappointment,I cannot find an answer to my erectile dysfunction. Both doctors agreed that meds could add to the decrease, but unlikely, but I am not in total agreement. With a regiment of kaletra, amprenivir, epivir, viread, and famvir, I have experienced a total inability to get and stay erect. My testosterone level was more than adequate, and both doctors put me on the riggi scale during sleeping hours to determine if I had nightly erections.The scale indicated that there was some activity, so the doctors ascertained that my dysfunction was probably psychological. I do not agree. I have a healthy libido, but cannot get erect, and if I do and manage to ejaculate, I feel the climax, but oftentimes, there is no sperm ... maybe a drop. I have ruminated about everything in my lifestyle that might contribute to this, and the only thing besides the meds is daily use of marijuana to induce appetite.I have been smoking pot for over a decade since being diagnosed. Does my daily marijuana have any negative effect that might contribute to my problem? Are the meds responsible? I have tried viagra aand cialis and have limited success with the latter, but even when taking these stimulants, I still see only limited increase in hardening and staying power. I'm not looking for any other products out there to stimulate me.I still do not think that the doctors I have seen have an answer and are rendering only the suggestions that lead to more pill taking. What's my next move?

Response from Dr. Conway

I will assume that the doctors have done all the tests to rule out medical causes of the dysfunction and have found none. So, you are left with two things:

1. It is the medications 2. It is something to do with your ability to become and stay aroused

For the medications, the only way to know fo sure is to get off them. Is it possible to change your PIs to something else (easeist if your viral load is undetectable)? As far as the marijuana goes, it could easily be contributing, so you might want to get it out of the picture if you can.

With respect to your state of arousal, I would ask if you have tried the highest dose of Viagra (100 mg) and if you can achieve a good erection by masturbation. This will help us see if, under idealized stress free conditions you can still "perform". This is useful information.



Previous
Seeking help with my next option
Next
Frequent urination

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement